Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Having chest spasms, diarrhea. Have asthma and COPD. Need emergency care?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I have asthma and c.o.p.d. and have been experiencing chest spasms for the past two hours. I have also been sick with diarrhia (sp) for the past two days. Is it safe to just take a hot bath and try to sleep it off? Or should I get this checked out. It's my first experience of this kind. I was diagnosed in 2007, never smoked at all. Suggestions.? Thank you, Linda, age 55.
Posted Tue, 26 Jun 2012 in Asthma and Allergy
Answered by Dr. Pragnesh Vachharajani 41 minutes later

Thanks for posting your query.

I can appreciate your concern.

Please look for following:
>Difficulty in breathing even at rest, not getting relief with your routine asthma medications or need to use them very frequently.
>Problem in lying down
>Breathing very fast
>Having some pale or blue nails or lips
>Feeling very weak, unable to eat, poor oral intake
>Decrease urine frequency
>Watery diarrhoea
>pain in abdomen, tendency to vomit

In presence of any of above, please do not ignore and visit your doctor/ER.

Other wise please try following which should help.

1. Drink plenty of fluids; hot ones like soup are better. You can have juices, jello etc.
2. Take light diet like fruits, curd, rice etc.
3. Take your asthma medications regularly.
4. You can take tablet Tylenol for any associated body ache or discomfort.

Normally you should be fine in a day. If the diarrhoea continues then it is better that you visit a doctor and get treated for this.

Yes, you can take hot bath and take rest in your comfortable.

I hope this helps and clarify your concerns.

Please write again if you have more concerns, in case you do not have further query please accept the answer.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor